MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035423060
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Stroke/CVA (1770); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during coil embolization procedure for a ruptured aneurysm, the operator placed the subject coil into the aneurysm, successfully detached it and removed the delivery wire.Next, the operator inserted the second coil, however, the microcatheter slipped out of the aneurysm.Thus, the second coil was removed from the microcatheter.Next, the operator removed the microcatheter and during this step the subject coil got removed out of the aneurysm together with the microcatheter.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
B1 adverse event/product problem updated.B2 outcomes attributed to ae updated.B5 executive summary updated.D4 gtin updated.G4 pma/510k updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspections were not performed due to the device was not returned to the manufacturer.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that, the subject coil was the first coil detached in the aneurysm and placement was successful.However, during manipulation of the microcatheter during placement of a second coil, the first coil interacted with the microcatheter and traveled to the periphery of the anterior cerebral artery (aca), where it could not be retrieved, causing a cerebral infarction.It was indicated that there was a thin filament connecting both devices (coil & microcatheter).As the subject device has not been received for inspection, it cannot be determined what this filament was.Based on the images provided of the thin filament, it could be the inner lining of the microcatheter.However, this cannot be conclusively be determined.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to this complaint.
 
Event or Problem Description
It was reported that during coil embolization procedure for a ruptured aneurysm, the operator placed the subject coil into the aneurysm, successfully detached it and removed the delivery wire.Next, the operator inserted the second coil, however, the microcatheter slipped out of the aneurysm.Thus, the second coil was removed from the microcatheter.Next, the operator removed the microcatheter and during this step the subject coil got removed out of the aneurysm together with the microcatheter.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.Update: additional information received 01 oct 2024 indicated that the subject coil could not be retrieved from the patient's anatomy and had traveled to the periphery of anterior cerebral artery (aca) causing a cerebral infarction.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection a vial containing liquid was received and it could not be confirmed visually if there was any 'fiber' within the liquid prior to opening.The contents of the vial were poured into a petri dish and no fiber was visible within the dish.The petri dish was placed under the microscope and a small fiber was retrieved.The fiber was estimated to be approx.2.5mm in length and 0.025mm in diameter.From the original image provided by the customers, the fiber is estimated to be approx.6cm in length and appears much thicker than the returned fiber.It is unclear if the returned fiber is that which was reported.Fourier transform infrared spectroscopy (ftir) testing was performed to identify the returned fiber and the material is most likely cotton.During removal of the fiber from the liquid, it broke in two.Functional inspection was not conducted as no device was returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that, the subject coil was the first coil detached in the aneurysm and placement was successful.However, during manipulation of the headway microcatheter during placement of a second coil, the first coil interacted with the microcatheter and traveled to the periphery of the anterior cerebral artery (aca), where it could not be retrieved, causing a cerebral infarction.It was indicated that there was a thin filament connecting both devices (coil & microcatheter).As the complaint device has not been received for inspection, it cannot be determined what this filament was.Based on the images provided of the thin filament in the communication log, it does not match the fiber which was received for complaint analysis.Ftir testing was performed on the returned fiber and this was determined to be most likely, a cotton fiber.The source of this fiber and its relatedness to the original complaint are unclear.While there are a number of potential causes for the reported issue, because review of available information failed to identify a definitive cause and the device was not returned for analysis, an assignable cause of undeterminable was assigned to the reported events: ¿main coil migration', 'device interaction with another device', 'patient stroke.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 3MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19964837
Report Number3008881809-2024-00363
Device Sequence Number15621721
Product Code HCG
UDI-Device Identifier04546540675880
UDI-Public(01)04546540675880(17)260213(10)24166033
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2026
Device Catalogue NumberM0035423060
Device Lot Number24166033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer09/27/2024
04/07/2025
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date10/18/2024
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO HEADWAY MICROCATHETER (NON-STRYKER).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown